MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 HYPERGLIDE; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

MICRO THERAPEUTICS, INC. DBA EV3 HYPERGLIDE; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number 104-4127
Medical Device Problem Codes Burst Container or Vessel (1074); Deflation Problem (1149); Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a neurovascular procedure involving the hyperglide 4.0 x 20 mm 4 mm tip system, the occlusion balloon ruptured before reaching its maximum volume.The balloon, initially inflated with a 1:1 contrast agent and anticoagulant water mixture, suddenly deflated when inflated to the standard capacity with a cartridge syringe.Attempts to reinflate the balloon with the same mixture were unsuccessful, and it was suspected to have burst.Upon removal from the body, the burst was confirmed.The procedure involved addressing a left internal carotid cavernous fistula, with bilateral puncture performed.The left side used an 8f 95cm guiding catheter, and the right side used a 6f 105cm johnson & johnson envoy da.Two echelon10s were used, one for embolization coils and the other for glue injection.After the initial balloon failure, a replacement hyperglide-4-20 balloon of the same model and size was used, which inflated successfully and effectively sealed the cavernous sinus fistula.The procedure continued with the use of echelon 10 coils, axium-22-50-3d coils, bridge coils, and onyx injections, with angiographyconfirming the complete blockage of the fistula.The blood flow in the internal carotid artery returned to normal, and the operation was successfully completed.No patient symptoms or complications were reported.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported in vitro pre-filling and balloon testing showed no abnormalities and everything was done ac cording to standard operations.The in vitro test was in line with expectations, no abnormalities, everything was normal.The guidewire tip was advanced out of the catheter tip about 4 cm.Under dsa, it was found that the contrast agent suddenly leaked out of the balloon, and the balloon no longer showed image.At the same time, it did not have the effect of blocking the blood vessels (confirmed by angiography), so it had to be withdrawn outside the body.The specific air leakage point of the balloon could not be observed with the naked eye.The contrast ratio was 50%, 1/1 heparin and saline.There was no shaping of the guidewire.The balloon was inflated and deflated 1 time.The injection rate was slow.A cartidge syringe was used.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis: ¿ as found condition: the hyperglide balloon catheter and guidewire were returned for analysis within a shipping box and a plastic pouch.¿ damage location details: no damages were observed on the hyperglide catheter hub.The hyperglide catheter body showed no bends or kinks.Upon visual inspection, the hyperglide balloon appeared to be in good condition.The guidewire was found bent at ~1.3cm from its distal tip.¿ testing/analysis: the hyperglide balloon catheter was flushed, water exited from the distal tip.The guidewire was hydrated and inserted through the hyperglide balloon catheter, and the balloon was inflated.The distal end of the balloon was found to be leaking and could not maintain inflation.Microscopic inspection revealed a tear in the balloon tubing at the location of the leak.No ¿ruptures¿ were found with the balloon.¿ conclusion: based on the device analysis and reported information, the customer¿s report was confirmed as the balloon was found damaged (torn) and leaking.No issues were reported preparing the balloon prior to use; therefore, the damage likely occurred during use.Damage can occur during navigation, as well as multiple inflation attempts (fatigue), overinflation, or extensive manipulation of the guidewire while the balloon is inflated.However, the cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HYPERGLIDE
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20849230
Report Number2029214-2024-02241
Device Sequence Number3758307
Product Code MJN
UDI-Device Identifier00763000294410
UDI-Public00763000294410
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K021066
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2026
Device Model Number104-4127
Device Catalogue Number104-4127
Device Lot NumberB732588
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2024
Supplement Date Received by Manufacturer12/09/2024
02/11/2025
02/11/2025
Initial Report FDA Received Date12/04/2024
Supplement Report FDA Received Date01/02/2025
02/11/2025
03/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexFemale